"not happy at all"

About: Peterborough City Hospital

On Tuesday evening I took The codeine I was prescribed by the doctors. I took four instead of two because my back was in so much pain and then I started to drink because I am really battling depression. i drank two whole bottles of wine in just half an hour and ended up passed out for about two hours in my own sick until found. I was brought into the hospital by ambulance and I was in a real mess. I never act that way but I have now had two lucky escapes in the past year by doing something stupid. I am not right at the moment and my head is so fuzzy but i don't know why. At two in the morning The doctor said I had to stay over night so my friends went home, but one hour later a different doctor came and said I could go home. A young nurse told me to find a way home so I tried calling my friends but not able to get anyone at that time of the morning. I was sobbing and having to keep sitting down due to getting very faint. The young nurse told me I had to go so find a way or get a taxi, I told her I had no money but she told me I was a adult so I needed to get my self home. I couldn't function and was getting so dizzy and believe me i begged them to let me go home earlier in the night as I didn't want to be there. The nurse told me I didn't feel faint until I was told I had to leave. I told her I was brought in because I was found out cold in tons of my vomit and I had been faint and puking all night which the doctor knew. Another young nurse said "Harsh" quite loudly in fun after she had spoken to me. If that's how your meant to treat someone who is depressed crying saying they want to die and puking all over the ambulance man and can hardly keep awake then there is something very wrong with the health profession at Peterborough hospital. The nurse then made me sit in the A & E waiting room feeling so ill with my sick bowl in my PJ's whilst I waited for a lift home. I was picked up at 5 am and was taken home and slept all day. This was on Tuesday night and I still feel very sick to my stomach and dizzy and the pain in my head and ear is way worse two days later. I really hope your staff will be educated on depression and how to treat people with dignity.

Story from NHS Choices

Do you have a similar story to tell? Tell your story & make a difference ››


Response from Lesley Crosby, Deputy Chief Nurse, Peterborough and Stamford Hospitals NHS Foundation Trust

I am sorry that you had such a poor experience and I will be ensuring your comments are shared with our Lead Nurse so that staff can reflect on the way they interacted with you. It is important to note that you should not exceed the recommended dose of medication or mix tablets with alcohol. I appreciate your situation when battling with depression but if in future you feel that you may mix alcohol and tablets please consider using support agencies who can help you such as The Samaritans on 08457 909090

  • {{helpful}} of {{total()}} people think this response is helpful